Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 4, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at May 15, 2016, 2:56 PM EDT for 14 counties in Kentucky; 5 counties in Indiana. It took effect at May 16, 2016, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2016, 2:56 PM EDT (18:56 UTC)
- In effect from
- May 16, 2016, 1:00 AM EDT
- Expired
- May 16, 2016, 6:48 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
Counties Clark County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN, Bourbon County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Harrison County, KY, Henry County, KY, Jessamine County, KY, Madison County, KY, Nicholas County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Trimble County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 91 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS73 KLMK 151856 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 256 PM EDT SUN MAY 15 2016 ...FROST POSSIBLE TONIGHT... .HIGH PRESSURE WILL BRING CHILLY TEMPERATURES TO PARTS OF THE REGION TONIGHT. FROST FORMATION WILL BE POSSIBLE. INZ076>079-092-KYZ031>037-040>043-048-049-057-160900- /O.NEW.KLMK.FR.Y.0004.160516T0500Z-160516T1100Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CLARK-OLDHAM-TRIMBLE-HENRY- SHELBY-FRANKLIN-HARRISON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- JESSAMINE-MADISON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...MILTON...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND 256 PM EDT SUN MAY 15 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EDT MONDAY. * TEMPERATURE...LOWS IN THE MIDDLE AND UPPER 30S CAN BE EXPECTED. * IMPACTS...FROST MAY FORM, ESPECIALLY IN SHELTERED LOCATIONS. SENSITIVE PLANTS WILL NEED TO BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 13
2 follow-up statements
104 WWUS73 KLMK 160710 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 310 AM EDT MON MAY 16 2016 ...FROST POSSIBLE EARLY THIS MORNING... .TEMPERATURES ARE IN THE MID TO UPPER 30S ACROSS PORTIONS OF SOUTHEAST INDIANA AND NORTHERN KENTUCKY. FROST IS POSSIBLE THROUGH ABOUT SUNRISE. INZ076>079-092-KYZ031>037-040>043-048-049-057-161100- /O.CON.KLMK.FR.Y.0004.000000T0000Z-160516T1100Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CLARK-OLDHAM-TRIMBLE-HENRY- SHELBY-FRANKLIN-HARRISON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- JESSAMINE-MADISON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...MILTON...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND 310 AM EDT MON MAY 16 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * TEMPERATURES...LOWS IN THE MIDDLE AND UPPER 30S * IMPACTS...FROST MAY FORM... ESPECIALLY IN SHELTERED LOCATIONS. SENSITIVE PLANTS WILL NEED TO BE PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ZT
855 WWUS73 KLMK 161048 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 648 AM EDT MON MAY 16 2016 INZ076>079-092-KYZ031>037-040>043-048-049-057-161200- /O.CAN.KLMK.FR.Y.0004.000000T0000Z-160516T1100Z/ ORANGE-WASHINGTON-SCOTT-JEFFERSON-CLARK-OLDHAM-TRIMBLE-HENRY- SHELBY-FRANKLIN-HARRISON-WOODFORD-FAYETTE-BOURBON-NICHOLAS- JESSAMINE-MADISON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...MILTON...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...VERSAILLES... LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER... RICHMOND 648 AM EDT MON MAY 16 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES CONTINUE TO WARM ACROSS THE REGION AS CLOUD COVER MOVES IN FROM THE WEST. TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 40S OVER THE NEXT HOUR OR SO ENDING THE FROST THREAT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at May 15, 1:34 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 15, 1:34 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Louisville KY 134 PM EDT SUN MAY 15 2016 ...Updated Aviation Discussion... .SHORT TERM (Now through Monday)... Issued at 256 AM EDT Sun May 15 2016 Latest water vapor imagery and 500 mb heights showed broad area of troughing over the Great Lakes with several embedded impulses rotating through the Upper Midwest to Ohio Valley and New England. Early morning IR showed lingering strato-cu east of I-65 rotating through the cyclonic flow. Readings were in the low to mid 40s with light west to northwest winds. Overall, a chilly morning for mid May across southern Indiana and central Kentucky. Expect a dry and seasonably cool day as high pressure advances eastward out of the central Plains toward the region. We'll have a mix of sun and clouds, especially east of I-65 where strato-cu will likely linger or expand with daytime heating. Plan on highs in the low 60s and west winds 10 to 15 mph. Look for increasing high clouds tonight in advance of the next weather system slated to come through the area on Monday. This system has been trending drier and slower, so precipitation chances on Monday were delayed, especially in the morning and east of I-65. The best chances come in the afternoon, but especially Monday night as the weak shortwave trough passes through Tennessee and Kentucky. With mostly cloudy to overcast skies Monday and a cool easterly wind, highs will stay in the 60s. .LONG TERM (Monday Night through Saturday)... Issued at 256 AM EDT Sun May 15 2016 As low pressure tracks across the southern states into the Tennessee Valley Monday night into Tuesday, a frontogenetical band of precipitation is likely to break out across Kentucky and southern Indiana. Forecast soundings show plenty of saturation during this period along with increasing PWATs, so POPs remain high in the 70 to 80 percent range. Rainfall amounts during this period are currently forecast to range from 0.5 to 1.0 with the possibility of locally higher amounts depending on where the best banding sets up. Thunder chances were removed except for the far southern forecast area based on very weak to absent instability noted in the soundings due to warmer temperatures aloft. The east to northeast surface winds combined with clouds and rain will really dampen daytime heating on Tuesday. As such, highs were brought down several degrees into the upper 50s to low 60s but this may not be enough still yet north of the KY Parkways. Many areas may struggle to break 60, and some of the gridded guidance such as the ECMWF show the potential for highs to be stuck in the low 50s across southern Indiana and northern Kentucky. Depending on where the surface boundary and precip band sets up, a sharp temperature gradient may exist across the forecast area. 15.00z guidance continued the trend for a drier period from Wednesday through Friday as high pressure noses down out of the Great Lakes. Look for a couple seasonable days with dry air and light winds. The next series of weather systems look to return late in the week into next weekend, though models have been struggling on the timing and evolution of the upper level pattern. As a result, sided with a model consensus which has rain chances in the 30 to 50 percent range and temperatures near climatology. && .AVIATION (18Z TAF Update)... Issued at 130 PM EDT Sun May 15 2016 Aside from some winds briefly gusting from the west and northwest this afternoon, this period should feature good flying conditions. Winds will die down around sunset and become variable as high pressure crosses the region. That will be be to our east Monday morning, which should allow a more southeasterly flow by the end of the period. Clouds will increase late as well as a warm front approaches the region from the southwest. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........ZT Long Term.........ZT Aviation..........RJS
Hazardous weather outlook, May 15, 3:36 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 336 AM EDT SUN MAY 15 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160745- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 336 AM EDT SUN MAY 15 2016 /236 AM CDT SUN MAY 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY SOUTH OF THE KENTUCKY PARKWAYS. SOME PERIODS OF HEAVY RAIN ARE POSSIBLE ACROSS THE ENTIRE AREA. THUNDERSTORM CHANCES THEN RETURN LATE IN THE WORK WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZT
Nearby
Frost Advisories in Kentucky, 2016Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.